MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Shaft filars at the proximal edge of the crown.Scanning electron microscopy analysis of the filar fractures showed evidence of torsion and fatigue.It was reported to csi that the crown had spun backwards into the sheath and damaged the sheath and driveshaft.It is hypothesized that the fracture may have been due to this interaction.However, the exact cause of the fractures remains unknown.During testing, the oad did not exhibit any unexpected proximal movement.Stall events were recorded in the device data log, which also confirms that the device stopped spinning during the procedure.The cause of the stall events was likely related to the events leading up to the filar fractures; however, this could not be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.
 
Event or Problem Description
Several treatments were administered with a diamondback peripheral orbital atherectomy device (oad).The device then stopped spinning.The crown had spun backwards into the sheath, thereby causing damage to the sheath and oad driveshaft.Difficulty was encountered in removing the oad from the guide wire and in pulling the oad back into the sheath.A wire was inserted to maintain wire position, and the oad, guide wire, and sheath were removed.Upon further observation, the oad driveshaft had unraveled near the crown.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12562073
Report Number3004742232-2021-00334
Device Sequence Number11096948
Product Code MCX
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)220930(10)345224
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDBP-200SOLID145
Device Catalogue Number7-10057-04
Device Lot Number345224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight100